Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 6, 2025, 1:47 PM MDT for Garfield County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2025, 1:47 PM MDT (19:47 UTC)
- Expired
- Jun 6, 2025, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Garfield County, UT
The radar
The Cedar City radar (KICX), 123 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:35 PM MDT | FLASH FLOOD | 10 Se Escalante, UT | Visitor to the Grand Staircase Escalante visitor center reported flash flooding in Big Horn Canyon. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WGUS55 KSLC 061947
FFWSLC
UTC017-062245-
/O.NEW.KSLC.FF.W.0005.250606T1947Z-250606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
147 PM MDT Fri Jun 6 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
South Central Garfield County in southern Utah...
* Until 445 PM MDT.
* At 147 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area... specifically across Bighorn
Canyon, Hole-in-the-Rock Road, Zebra and Tunnel Slot Canyons.
Between 0.75 and 1.25 inches of rain have fallen. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of normally dry
washes, creeks and streams, backcountry roads, and
slot canyons.
* Some locations that will experience flash flooding include...
Hole-in-the-Rock Road near Bighorn Canyon, Zebra and Tunnel Slot
Canyons.
This includes the following streams and drainages...
Harris Wash and Alvey Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3772 11146 3767 11139 3765 11140 3761 11149
3766 11158 3770 11154
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BW2 follow-up statements
278
WGUS75 KSLC 062145
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
345 PM MDT Fri Jun 6 2025
UTC017-062245-
/O.CON.KSLC.FF.W.0005.000000T0000Z-250606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield UT-
345 PM MDT Fri Jun 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT THIS
AFTERNOON FOR SOUTH CENTRAL GARFIELD COUNTY...
At 345 PM MDT, A visitor to the Grand Staircase Escalante Visitor
Center reported flash flooding in Big Horn Canyon. This flood wave
will continue to travel downstream within the Harris Wash basin.
Between 0.75 and 1.25 inches of rain have fallen. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Public.
IMPACT...Life threatening flash flooding of normally dry washes,
creeks and streams, backcountry roads, and slot canyons.
Some locations that will experience flash flooding include...
Harris Wash Basin, Hole-in-the-Rock Road near Bighorn Canyon,
Zebra and Tunnel Slot Canyons.
This includes the following streams and drainages...
Harris Wash and Alvey Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3772 11146 3767 11139 3765 11140 3761 11149
3766 11158 3770 11154
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Whitlam049
WGUS75 KSLC 062244
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
444 PM MDT Fri Jun 6 2025
UTC017-062254-
/O.EXP.KSLC.FF.W.0005.000000T0000Z-250606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield UT-
444 PM MDT Fri Jun 6 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MDT THIS AFTERNOON FOR
SOUTH CENTRAL GARFIELD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat as runoff from earlier heavy rain continues to recede along
Harris Wash. Please continue to heed remaining road closures.
&&
LAT...LON 3772 11146 3767 11139 3765 11140 3761 11149
3766 11158 3770 11154
$$
BWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:11 AM MDT, 9 hours 36 minutes earlier.
Area forecast discussion, Jun 6, 4:11 AM MDT, 9 hours 36 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 411 AM MDT Fri Jun 6 2025 .SYNOPSIS...Pattern will support one more unsettled day on Friday, with scattered showers and thunderstorms developing through the day, primarily across central and southern Utah. Drier and warmer conditions return for the weekend on into the upcoming week. && .SHORT TERM (Through 12Z/6AM Sunday)...Morning water vapor analysis shows an elongated trough extending into the intermountain west. Moisture associated with a split off/shearing out lobe is continuing to stream through overhead across the south, while another subtle impulse within the main trough is continuing to gradually push into the the UT/ID border region. In both cases though, lack of instability appears to be resulting in only a handful of very widely isolated showers, so mostly just some continued cloud cover. This trough will serve as the dominant forecast influence for yet another day Friday. Continuing on through the morning, CAM guidance continues to hint at just enough forcing from the impulse approaching from the north to trigger an increase in some isolated showers across northern Utah and southwest Wyoming. Pushing further into the day, this impulse will continue to shift southward, interacting with with better axis of moisture across central and southern Utah as well as the other lobe shifting in from the southwest. With the increase in diurnal heating and associated instability, will see development/increasing coverage of shower and thunderstorm activity. While deeper available moisture is starting to trend downward, ensembles maintain PWAT values in the 150-200% range across the southern half of Utah or so, and as such it will be another day with a few storms capable of periods of heavy rainfall in addition to lightning and some modestly gusty outflow winds. Activity will once again wane in strength and coverage late evening on into the overnight hours. In terms of impacts Friday, pattern looks to once again primarily threaten rain sensitive locations (burn scars, typically dry washes, slot canyons, slickrock areas) with a localized flash flood threat. The WPC Excessive Rainfall Outlook once again carries a "Marginal Risk" (categorical 1 of 5) for much of central and southern Utah, and the local Flash Flood Potential rating carries "Possible" values for many parks/recreation areas accordingly. While lightning and inclement weather can otherwise affect anyone recreating outdoors, extra caution is advised if planning anything that takes one into/around any of those aforementioned rain sensitive areas. Through Saturday the trough will begin to further shift out of the region and the axis of lingering moisture will continue to scour out. While a few isolated instability driven showers may develop in the afternoon across southern Utah in this lingering moisture, coverage and strength is expected to be much lower than that of prior days, and in turn the threat of more impactful weather is also much lower. More noticeable will be the increasing H7 temps, and in turn the corresponding increase in afternoon high temps by several degrees. Forecast highs Saturday carry mid 70s in southwest Wyoming, mid 80s to around 90 for the Wasatch Front and most western Utah valleys, and mid to upper 90s across lower Washington County and lower elevations around Zion NP. Climatologically, these values come in around 5-10 degrees above normal for the time of year. .LONG TERM (After 12Z/6AM Saturday)...An upper-level ridge passing across the Great Basin will result in overall subsidence and warming temperatures through at least early Monday, with Sunday's high temperatures expected to reach the upper-80s/low-90s across most valleys and near 100F in St. George. While conditions will be mostly dry, a passing weak closed low across southern Utah will bring low chances for showers/thunderstorms across the southern mountains on Monday afternoon, which may be capable of gusty outflow winds given a dry sub-cloud layer. Moisture will start to increase across the area on Tuesday with an approaching shortwave trough, though chances for showers and thunderstorms remain low and likely confined to higher terrain. These chances will increase across northern Utah/southwest Wyoming on Wednesday as this shortwave trough grazes northern Utah. Although confidence has increased with the track and depth of this shortwave, there still remains plenty of spread with moisture availability across the north, still somewhere between 0.6-0.8" of PWAT. This will ultimately determine the coverage of storms as well as any chances for localized heavy rainfall. Modestly active weather may return again next Friday with another shortwave trough, though these details still remain fuzzy at this time. && .AVIATION...KSLC...Light, southeasterly winds are likely to shift to northwesterly around 18-19z, with prevailing VFR conditions. There is a low (20%) chance of a few showers developing off the southern end of the Oquirrh Mountains between ~18-21z, moving eastward off the terrain into the Salt Lake Valley. .REST OF UTAH AND SOUTHWEST WYOMING...Northern sites should remain fairly quiet today, with only isolated showers reaching as far north as KSVR-KHCR-KEVW at best. Across the rest of the area, scattered showers and thunderstorms will develop after 18-19z, and will be capable of producing gusty and erratic outflow winds to 25-35kts. && .FIRE WEATHER...Anomalous moisture will linger on Friday, resulting in a similar evolution of showers and thunderstorms to that of the last several days. Activity will increase late morning on through the day, with a few thunderstorms capable of frequent lightning and periods of heavy rain. With overall moisture a bit less than previous days, total coverage will be slightly lower, but convection will be slightly higher based in nature and also more capable of producing some gusty and erratic outflow winds. In general, activity will favor central and southern Utah. Moisture further decreases on Saturday, and weather features otherwise responsible for the active pattern start to shift away from the region. As such, expect drier conditions across the area along with rising temperatures. Mild and largely dry conditions then persist into next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Warthen LONG TERM...Cunningham AVIATION...Cunningham FIRE WEATHER...Warthen For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Local storm report, Jun 6, 11:18 AM MDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
1118 AM MDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Flash Flood 3 NE Ivins 37.21N 113.65W
06/05/2025 Washington UT Park/Forest Srvc
Snow Canyon State Park employee reported
damage to West Canyon Road due to flooding.
A tent was also flooded forcing a camper to
sleep in their vehicle. Rainfall estimates
in this vicinity indicated between .70 and
.90 inches of rain had fallen in around 90
minutes. Time estimated by radar.
&&
ADSpecial weather statement, Jun 6, 1:10 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
110 PM MDT Fri Jun 6 2025
UTZ128-061945-
South Central Utah UT-
110 PM MDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of north central Kane
County through 145 PM MDT
...
At 110 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Henrieville, or 29 miles southwest of Escalante,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kodachrome Basin State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3740 11208 3753 11201 3747 11161 3723 11175
TIME...MOT...LOC 1910Z 294DEG 17KT 3745 11196
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JCWSpecial weather statement, Jun 6, 1:27 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
127 PM MDT Fri Jun 6 2025
UTZ113-120-062000-
Wasatch Plateau/Book Cliffs UT-Castle Country UT-
127 PM MDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of north central Carbon
and south central Duchesne Counties through 200 PM MDT
...
At 126 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Helper, or 14 miles northeast of Price, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Carbon and south central Duchesne Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3972 11079 3989 11072 3984 11030 3958 11040
TIME...MOT...LOC 1926Z 286DEG 12KT 3979 11067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JCWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:20 PM MDT | Flash Flood Warning | SLC | Washington | 115 min |
| Jun 6, 1:10 PM MDT | Special Weather Statement | SLC | Kane | 35 min |
| Jun 6, 1:27 PM MDT | Special Weather Statement | SLC | Carbon | 33 min |
| Jun 6, 2:03 PM MDT | Special Weather Statement | SLC | Carbon | 42 min |
| Jun 6, 2:14 PM MDT | Special Weather Statement | SLC | Garfield | 46 min |
| Jun 6, 2:16 PM MDT | Special Weather Statement | SLC | Beaver | 44 min |
| Jun 6, 2:40 PM MDT | Special Weather Statement | SLC | Wayne | 50 min |
| Jun 6, 2:44 PM MDT | Special Weather Statement | SLC | Carbon | 46 min |
| Jun 6, 2:53 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jun 6, 2:57 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 33 min |
| Jun 6, 3:29 PM MDT | Special Weather Statement | SLC | Carbon | 46 min |
| Jun 6, 3:30 PM MDT | Areal Flood Advisory | SLC | Carbon, Emery | 2 hr |
| Jun 6, 3:50 PM MDT | Special Weather Statement | SLC | Wayne | 40 min |
| Jun 6, 3:53 PM MDT | Special Weather Statement | SLC | Iron | 52 min |
| Jun 6, 4:09 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 17 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.